Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 4, 2018, 6:49 PM CDT for Eau Claire County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 6:49 PM CDT (23:49 UTC)
- Expired
- Sep 4, 2018, 7:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
286
WWUS83 KMPX 042349
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
649 PM CDT TUE SEP 4 2018
WIZ028-050045-
Eau Claire-
649 PM CDT TUE SEP 4 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Eau Claire...
At 648 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Eau Claire. 1 to 2 inches have already fallen and
we expect another 1 to 2 inches in the next hour.
LOCATIONS IMPACTED INCLUDE...
Eau Claire, Altoona, Augusta, Fall Creek, Ludington, Foster,
Brackett, Lake Eau Claire County Park, Allen and Seymour.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 60 and 87.
U.S. Highway 53 between mile markers 86 and 92.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4459 9114 4460 9165 4473 9165 4486 9160
4485 9092 4484 9092
TIME...MOT...LOC 2348Z 180DEG 0KT 4476 9130
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 4, 3:18 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 4, 3:18 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
318 PM CDT Tue Sep 4 2018
.SHORT TERM...(This evening through Wednesday)
Issued at 315 PM CDT Tue Sep 4 2018
Little change to ongoing flood threat. High risk issued by WPC
earlier highlighting high QPF totals from near Waseca-Owatonna-Red
Wing and Eau Claire. Have 3 to 4 inch totals in the gridded
forecast, but we could see 5 to 8 inch totals in the
aforementioned band. Expect the heavier band associated with mid
level forcing over central MN to gradually diminish through 00z.
The deeper low level forcing over the southeast and its deeper
convection should also help this transition to over the southeast
portion of the cwa into the night. Expect diminishing trend after
06z over south central MN and by 09z to the far east. Most of the
convection should be ending by the time with more residual
lighter showers possible into early Wednesday/after 12z.
Following this system we should see decreasing clouds and much
drier air move into the area. Dewpoints are expected to drop off
to the upper 40s/mid 50s. Highs will be ranging a few degrees
other side of 70, making for a much more comfortable day.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 320 PM CDT Tue Sep 4 2018
Highs pressure will dominate the weather through most of the week.
Next threat of rain arrive later in the weekend, into early next
week with models indicating the approach of another frontal
system. We went with blended guidance/low end PoPs for this.
Temperatures will be on a slight warming trend as the high drifts
east, but will range at or slightly below normal for several days.
The remnants of Gordon appear to drift off to the southeast of
the area late in the week as the Canadian high pressure system
holds firm.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1230 PM CDT Tue Sep 4 2018
Will continue with the overall showers and thunderstorms through
the early evening over most of the area. KAXN will be on the edge
of any significant rain. The heaviest activity will develop from
SC and EC MN to WC WI later this afternoon and evening. MKT and
EAU will likely be the worst hit, with MSP and RNH on the heavier
rain band. Conditions will improve overnight and Wednesday
morning as drier air pushes in.
KMSP...MVFR to IFR conditions into early evening as main
precipitation shield moves through. May see a band of +Tera move
through into early evening with rain exiting after 06z Wed. MVFR
should break through midmorning with n-nw winds brining in drier
conditions.
/OUTLOOK FOR KMSP/
Wed night...VFR. Wind N 5 kts.
Thu...VFR. Wind E 5 kts.
Fri...VFR. Wind SE 5-10 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through late tonight for WIZ016-023>028.
MN...Flash Flood Watch until 1 AM CDT Wednesday for MNZ074>076-
082>084-091-092.
Flash Flood Watch through late tonight for MNZ070-077-078-085-
093.
&&
SHORT TERM...DWE
LONG TERM...
AVIATION...DWEHazardous weather outlook, Sep 4, 12:30 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1230 PM CDT Tue Sep 4 2018 MNZ041>045-047>069-073-WIZ014-015-051730- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Redwood-Polk- Barron- 1230 PM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southwest Minnesota...west central Minnesota and northwest Wisconsin. .DAY ONE...This Afternoon and Tonight Periods of thunderstorms are expected. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ070-074>078-082>085-091>093-WIZ016-023>028-051730- Dakota-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Rusk-St. Croix-Pierce- Dunn-Pepin-Chippewa-Eau Claire- 1230 PM CDT Tue Sep 4 2018 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is in effect through tonight. Periods of thunderstorms are expected to produce very heavy rainfall and several inches are possible. There is a Moderate Risk of excessive rainfall. There is also a Slight Risk of severe thunderstorms this afternoon and evening. A few severe storms capable of damaging winds and tornadoes are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon or evening.
In the hours before
Local storm report, Sep 4, 3:23 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD WASECA 44.09N 93.50W
09/04/2018 WASECA MN TRAINED SPOTTER
TRAINED SPOTTER CALLED TO REPORT LOCALIZED
FLOODING ON HIS STREET. DID NOT PROVIDE
WATER DEPTH ESTIMATION OR PHOTO.
&&
CTGSpecial weather statement, Sep 4, 4:30 PM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 430 PM CDT TUE SEP 4 2018 WIZ028-042200- Eau Claire- 430 PM CDT TUE SEP 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EAU CLAIRE COUNTY... At 430 PM CDT, a strong thunderstorm was located over Requa, or 17 miles northeast of Whitehall, moving northeast at 25 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Fairchild. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Funnel clouds from this shower/thunderstorm could briefly touch down as weak tornadoes. People in the effected area should remain inside a sturdy structure until the shower/thunderstorm passes. LAT...LON 4460 9117 4464 9117 4471 9093 4460 9093 TIME...MOT...LOC 2130Z 243DEG 21KT 4458 9112 ETA
Special weather statement, Sep 4, 5:05 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 505 PM CDT TUE SEP 4 2018 WIZ027-028-042230- Chippewa-Eau Claire- 505 PM CDT TUE SEP 4 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHIPPEWA AND NORTHWESTERN EAU CLAIRE COUNTIES... At 504 PM CDT, a strong thunderstorm was located near Altoona, or 7 miles south of Eau Claire, moving northeast at 25 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Eau Claire, Altoona, Lake Hallie and Seymour. This includes the following highways... Interstate 94 in Wisconsin between mile markers 65 and 72. U.S. Highway 53 between mile markers 86 and 94. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Funnel clouds from this thunderstorm could briefly touch down as weak tornadoes. People in the effected area should remain inside a sturdy structure until the shower/thunderstorm passes. LAT...LON 4470 9150 4472 9160 4490 9144 4486 9119 TIME...MOT...LOC 2204Z 219DEG 24KT 4476 9150 ETA
Local storm report, Sep 4, 6:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 1 ENE BUFFALO 45.18N 93.85W
09/04/2018 M2.25 INCH WRIGHT MN TRAINED SPOTTER
REPORT SENT VIA FACEBOOK MESSENGER. NO PHOTO
PROVIDED.
&&
CTGLocal storm report, Sep 4, 6:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT TUE SEP 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TORNADO 1 SW MYRTLE 43.55N 93.18W
09/04/2018 FREEBORN MN PUBLIC
RECEIVED CALL FROM FREEBORN COUNTY EMERGENCY
MANAGER THAT A DRIVER ON HWY 13 NEAR MYRTLE
SAW A TORNADO TO THE SOUTH OF MYRTLE.
TORNADO WAS IN PROGRESS. NO PHOTO WAS
PROVIDED.
&&
CTGSpecial weather statement, Sep 4, 6:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
649 PM CDT TUE SEP 4 2018
WIZ028-050045-
Eau Claire-
649 PM CDT TUE SEP 4 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
Eau Claire...
At 648 PM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS over Eau Claire. 1 to 2 inches have already fallen and
we expect another 1 to 2 inches in the next hour.
LOCATIONS IMPACTED INCLUDE...
Eau Claire, Altoona, Augusta, Fall Creek, Ludington, Foster,
Brackett, Lake Eau Claire County Park, Allen and Seymour.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 60 and 87.
U.S. Highway 53 between mile markers 86 and 92.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4459 9114 4460 9165 4473 9165 4486 9160
4485 9092 4484 9092
TIME...MOT...LOC 2348Z 180DEG 0KT 4476 9130
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:15 AM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Dakota, Faribault, Freeborn, Goodhue and 7 more | 25 hr |
| Sep 4, 2:15 PM CDT | Special Weather Statement | MPX | Freeborn | 30 min |
| Sep 4, 3:29 PM CDT | Tornado Warning | MPX | Steele | 31 min |
| Sep 4, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 65 min |
| Sep 4, 6:10 PM CDT | Tornado Warning | MPX | Freeborn | 35 min |
| Sep 4, 4:30 PM CDT | Special Weather Statement | MPX | Eau Claire | 30 min |
| Sep 4, 5:05 PM CDT | Special Weather Statement | MPX | Eau Claire | 25 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.